How long have you been taking Plaquinil? It looks like my doctor wrote my Rx for 1 200mg pill 2x a day. Maybe I will try it at 1/2 doses first like I did the Lodine.
The last 2 Remicade shipments have been coming with a cortisone/steriod infusion to give before the Remicade. I think to avoid allergic reactions - which, I believe I fit the timeline for when people start rejecting the drug. However, I have refused it. I took deltasone (another steroid - pill form - in the same family as prednesone) about 9 years ago. It made me (literally) insane. I shudder at the thought what an infused steriod would do to me.
I will talk to my doctor next week when I see him. It seems most of these doctors just want to give you more medication on top of what you're taking. After awhile, you are taking so many things to counteract the first drug - you never know where your symptoms are coming from.
I don't mind the lecture...sometimes we get so engrossed in our own situations, it's hard to step back. Plus, when you have a husband who is pushing you to stop everything (he doesn't quite get it when it comes to all this) - it makes the worry even louder.
I will question the different drugs and see what the dr says about what happened. He has been pushing a 2ndary drug for some time for the reasons you mentioned below. That is why I caved in on accepting the plaquinil and lodine. The lodine was a bust for me. I refuse methotrexate as I took it for a year and landed in the hospital. I felt rotten on it as well and had breathing issues while on it.
I'm bummed there hasn't been anyone to give comment on the flare up I experienced 3 days after the infusion or the allergies that hit during the actual infusion. Since they don't do infusion centers here anymore and I have to have them done at home, I am unable to talk with other Remicade patients now locally.
Thanks a million for your ear!
Whew! Glad I'm not the only sap around! A few years back it was something like a Luvs diaper commercial and earlier than that was a coffee creamer commercial or was it Hallmark? I cannot remember!
Came down with terrible rash...think I will post a question about that. I wonder if it is the plaquinil. Doc said it may cause one and I've been on it for 2 weeks now.....
I am given my benadryl in my iv, same thing when I was getting soluable medrol. I just do not tolerate steroids and it has nothing to do with the Remicade. The only thing I was ever given pill form was Tylenol.
If I go to 5 wks I start getting sick, 6 wks I am hospital material. Every 4 wks is fine for me, I have a port in my chest, I had terrible veins before starting Remicade and they got finished off pretty quick, so now I have the port and its so much easier. I would spend over a half a day at the hospital, mostly it was them attempting to find a vein that did not blow. I have had as many as 6 veins blow a morning and thats not really how I wanted to start my day. Sometimes I have to get my infusions at a 2 week interval, just to give the Remicade a good kick start. Say I go for a treatment on my normal scheduled day, but afterwards several days go by and I don't feel any better, so we schedule another infusion 2 wks later and that so far has worked if an infusion does not work. This is probably due to me being on it so long.
The only time my hair started coming out was when I was put on Asacol, and when I first started the Imuran it fell out some, but stopped. Could it be some of your other medications causing this?
Yikes, so what you are telling me, is that my doctor was just telling me what I want to hear about the steriods being out of your body within 24 hours AND it could take a couple of days for me to have a reaction IF the IV form is just as bad for me as the pill.
I'm so sorry to hear about your grief. When I was getting the infusions at the hospital, one of the nurses there did the ports and was telling me about it. Wth the frequency of your infusions, it definitely sounds like a good idea. Does that not have to be changed out? Do they medicate you to put it in? I have one and only one vein that they can access regularly - your standard spot for drawing blood...I'm trying to get my nurse to do everything she can to get another one found. My veins are small and hard to find. Lately, after IV, my arm hurts for a week or so now and I'm getting worried that it may collapse in time. As it is, it feels like scar tissue is building up and it hurt to get poked there in the elbow. Between the IV and getting blood work done on the same place for the last couple of years, that just can't be good.
I've been on antibiotics a lot - and that could contribute the the hair thinning. I've also put on an enormous amount of weight and am having trouble loosing it. My liver enzymes are high and that could contribute to the hair thinning AND the fact I'm having trouble with my weight and why they can't find the small but usable veins (though, even when I was thin, there were problems finding veins.) However, even with all that, the scalp itching and numbness happens like clockwork 2 weeks post infusion.
I was suffering from colitis for a few years prior starting the Remicade...I cannot fathom going through what you are dealing with and the CD. I hear your worry and frustration with doctor, I am so fed up with the medical industry!
Hi there...sorry I've been MIA lately. My son had scarlet fever a couple weeks back and between my own issues and taking care of him, it's been pretty busy around here. My son is (thankfully) okay and hopefully will stay that way. Considering he has been eating like a horse the last few days makes me think he is well recovered and making up for lost food while ill. He'll be 4 on Mother's Day.
I had my infusion yesterday and took the solu-medrol. It made me very jittery almost to the point of manic, but I survived. I took Zyrtex instead of Benedryl. The allergist gave me children's tablets (since I'm having such a hard time with mediations right now) to try to get rid of those nasty hives. It worked where Benedryl failed so I tried it yesterday. It makes me really tired, but it seems to help some of my problems. Between the 2 new pre-meds, they did not eradicate the infusion reactions completely, but helped greatly. My eye did get a little goopy, and still is, but it is not like the last 2 times where it swelled and was awfully painful. I did wake up at 2:30 am this morning itchy all over (usually it happens within the first hour of the infusion which this time I was not itchy at all during.) I was up for 2 hours scratching. I've been a bit irritable today, but that could be the lack of sleep when I really need extra after an infusion and the allergy medicine.
I did walk the kids to the park today. It hurt my feet, but I survived and sat on the bench for an hour while they played. Enough rest to let me walk back home with them.
I had problems logging in the last few days, I think it was a setting on my PC. I should probably move on from this discussion and get invovled elsewhere. I hope you two are well.
Thanks for being there!
I have been MIA too. I have been sick and in bed quite a bit lately. Also, my daughter-in-law went into labor early and had the little boy on April 29 instead of June 1. He weighed 4lbs & 14oz. He has since been back to the hospital for a couple of days, slow eater and apparently he got too cold. So now the little guy is wrapped in 2 blankets and eating better, he is so cute.
I saw my pain dr last week and I have decided to go ahead and have the pain med pump put in. It goes under the skin like my port, will be placed in the stomach and a catheter is fed around to the spinal column to dispense the med. I am having too much pain in too many areas for the pain patch & pills to do me any good.
Just wanted to check in and say hi, hope all are well. Susie
Straydog, I still cannot believe the nurses at your hospital. I hope the new med pump helps you out a lot. How is your grandson doing?
Erin - they are having a hard time finding veins. I end up getting poked a lot with nothing to show. The nurse says the veins are just shadows. The only reliable vein is in one arm in the inner elbow region (if there is a name for this area, I have forgotten it.) This last time we tried one forearm, the vein broke and bruised right away and when the nurse tried to flush it to see if it would catch....I shudder to think about it, but OW!
Oreo - the itching is a reaction to the infusion. I'm not sure what else I could take. The zyrtec is a 24 hour drug - and my itching started around the 12 hour point and makes me too sleepy to have taken more even if I could. And since it is similar to bendryl and so forth, I probably can't take anything else on top of it. It was too "all over" to really put hydrocortisone on it. It is also possible that the tiredness the zyrtec gave me wore off and the jitteriness of the solu-medrol kicked back in giving me the itches. Who knows.